I have ulcerative colitis and have experienced Telogen effluvium a couple of times. I recently had a very small flare up and my Dr. put me on mesamaline enemas. I have been on them for about a month and noticed that my hair is falling out….this can’t be because of extreme blood loss or anything because I haven’t had that with the UC. Does mesamaline enemas cause hair loss. Secondly, with TE, the hair loss happens for about 5 months, when a med causes hair loss will the hair loss stop immediately when i quit the drug? Thank you
There is a remote connection between mesalamine and hair loss. “Slight hair loss” is listed as a rare side effect from this medication. See the full list of possible side effects here. Looking at the potency of this medication in impacting rapidly growing cells, I am not surprised to expect such a relationship. Your ulcerative colitis in itself will cause hair loss when it is active in the form of telogen effluvium.